Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2008, 11:41 AM EDT for Charleston County, Colleton County, South Carolina. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 11:41 AM EDT (15:41 UTC)
- Expired
- Jun 20, 2008, 12:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:49 AM EDT | TSTM WND GST 45 | Edisto Beach, SC | REPORT FROM AWS SITE. |
| Jun 20, 11:50 AM EDT | HAIL 0.5 | Edisto Beach, SC | |
| Jun 20, 11:50 AM EDT | HAIL 0.5 | Edisto Island, SC | DIME SIZE HAIL WAS REPORTED IN EDISTO ISLAND. SMALL LIMBS DOWN ALSO. |
| Jun 20, 11:50 AM EDT | HAIL 0.88 | Edisto Beach, SC | REPORT FROM PARK RANGER AT EDISTO BEACH STATE PARK. ALSO HAS 30 TO 40 MPH WINDS. |
| Jun 20, 11:52 AM EDT | HAIL 0.5 | Edisto Beach, SC | DIME SIZE HAIL WAS REPORTED AT BIG PLANTATION GOLF COURSE IN EDISTO BEACH. |
| Jun 20, 12:00 PM EDT | HAIL 0.5 | 3 N Edisto Beach, SC | ALSO REPORTS TWO SMALL TREE LIMBS ON HIGHWAY 174. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 201541
SVRCHS
SCC019-029-201615-
/O.NEW.KCHS.SV.W.0162.080620T1541Z-080620T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 AM EDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
CAROLINA...
EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1215 PM EDT
* AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDISTO BEACH...OR ABOUT OVER EDISTO BEACH...MOVING EAST AT 8 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
EDISTO BEACH...
EDISTO ISLAND...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
3253 8017 3255 8020 3246 8032 3249 8036
3246 8039 3246 8042
TIME...MOT...LOC 1541Z 275DEG 7KT 3252 8034
$$
332 follow-up statements
000
WWUS52 KCHS 201557
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT FRI JUN 20 2008
SCC019-029-201615-
/O.CON.KCHS.SV.W.0162.000000T0000Z-080620T1615Z/
COLLETON SC-CHARLESTON SC-
1155 AM EDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR EXTREME SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN COLLETON
COUNTIES...
AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EDISTO BEACH...MOVING EAST AT 8 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EDISTO
ISLAND AND EDISTO BEACH.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
3253 8017 3255 8020 3246 8032 3249 8036
3246 8039 3246 8042
TIME...MOT...LOC 1555Z 278DEG 7KT 3251 8030
$$000
WWUS52 KCHS 201612
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1212 PM EDT FRI JUN 20 2008
SCC019-029-201622-
/O.EXP.KCHS.SV.W.0162.000000T0000Z-080620T1615Z/
COLLETON SC-CHARLESTON SC-
1212 PM EDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
CHARLESTON AND EXTREME SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT
1215 PM EDT...
AT 1210 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
3253 8017 3255 8020 3246 8032 3249 8036
3246 8039 3246 8042
TIME...MOT...LOC 1612Z 278DEG 7KT 3251 8026
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:50 AM EDT, 51 minutes earlier.
Area forecast discussion, Jun 20, 10:50 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT FRI JUN 20 2008 .SYNOPSIS... WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND. A SERIES OF WEAKENING COLD FRONTS WILL MOVE THROUGH THE AREA SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE 14Z SURFACE MAP SHOWS A WEAK AREA OF LOW PRESSURE ACROSS SE GA WITH A TROUGH EXTENDING NWD ACROSS SE SC. ISOLATED THUNDERSTORMS HAD ALREADY DEVELOPED ACROSS THE AREA THIS MORNING...A PRECURSOR TO ANOTHER ACTIVE DAY. SCENARIO TODAY APPEARS SIMILAR TO THAT OF THURSDAY...WITH AN UPPER TROUGH PERSISTING OVER THE REGION...ACCOMPANIED BY AN INLAND SURFACE TROUGH AND A PROGRESSIVE AFTERNOON/EVENING SEA BREEZE BOUNDARY. BY EARLY AFTERNOON... SCATTERED THUNDERSTORMS WILL AGAIN FIRE ALONG THE SEA BREEZE... WHICH WILL ADVANCE INLAND WITHIN AN ENVIRONMENT FEATURING SBCAPES 1500-2500 J/KG AND LIFTED INDICES -4 TO -6. GIVEN EXPECTED WET BULB ZERO HEIGHTS 9.5-10.5 KFT...-10C TO -30C CAPES 400-800 J/KG AND DOWNBURST CAPES AS HIGH AS 1500 J/KG...ANY PULSE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING MICROBURSTS. HOWEVER...AS WAS THE CASE THURSDAY...THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE WILL PUSH BACK TOWARD THE COAST DUE TO THE W/NW STEERING FLOW ALOFT. THE RESULTING ENHANCED LOW LEVEL STORM INFLOW/ HELICITY...ACCOMPANIED BY 0-6 KM BULK SHEAR 30-40 KNOTS...MAY SUPPORT ISOLATED SUPERCELLS WITH VERY LARGE HAIL...MORE PERSISTENT DAMAGING MICROBURSTS AND EVEN A BRIEF TORNADO. A COUPLE OF PARAMETERS DIFFER FROM THURSDAY AND MAY RESULT IN FEWER SEVERE THUNDERSTORMS. SPECIFICALLY...THE LATEST MODEL GUIDANCE SUGGESTS THAT 500 MB TEMPS WILL WARM A DEGREE OR TWO THIS AFTERNOON... POSSIBLY RESULTING IN SLIGHTLY LOWER MID-LEVEL LAPSE RATES. ALSO...THE SIGNIFICANT DEWPOINT BOUNDARY WHICH SEPARATED DEWPOINTS IN THE 40S/50S WEST TO THE 60S/70S EAST MAY BE LOCATED SLIGHTLY FARTHER INLAND THIS AFTERNOON...LEAVING ONLY THE SEA BREEZE AND CONVECTIVE OUTFLOW TO INITIATE CONVECTION. WILL CONTINUE MENTION OF THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER OUTLOOK /HWO/. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... STRONGEST CONVECTION SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS EVENING. HOWEVER...0Z GUIDANCE HINTS AT LINGERING INSTABILITY... ISENTROPIC ASCENT AND LOW LEVEL CONVERGENCE/MOISTURE ADVECTION. THUS...MAINTAINED SLIGHT CHANCE POPS OVERNIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS ONE DEEP LONGWAVE TROF MOVES OFFSHORE SAT MRNG...ANOTHER LONGWAVE TROF WILL DEEPEN OVER THE GREAT LAKES WITH ITS AXIS SWINGING THROUGH THE MID AND LOWER MISS RIVER VALLEYS. UNDER THE TROF NEAR THE SFC...A DIFFUSE FRONTAL BOUNDARY NEARLY PARALLEL TO THE FL PANHANDLE WILL DEVELOP AN AREA OF LOW PRESSURE ALONG IT OVER S GA SAT AND SHIFT NEWD THROUGH SUN. THIS WILL THEN BRING THE FNTL BNDRY N...SO CONVERGENCE AT THE SFC WILL INCREASE WITHIN THE DEEP MOISTURE PROGGED TO BE IN PLACE. WHILE THE DEEP UPPER TROF WILL STILL REMAIN W OF THE CWFA SAT...PLENTY OF SHORTWAVES WILL PUSH THROUGH THAT WILL HELP TRIGGER SHWR/TSTM ACTIVITY WITH THE SFC FRONTAL BOUNDARY AND THE EXPECTED DIURNAL SEABREEZE. AM NOT QUITE CONFIDENT TO GO WITH LIKELY POPS DUE TO HIGH UNCERTAINTY WITH PRECIP COVERAGE...BUT WILL MAINTAIN HIGH/MID CHC POPS FOR SAT. WITH THE MAIN TROF APPROACHING AND NUMEROUS SURFACE BOUNDARIES REMAINING IN PLACE THROUGH SUN... WILL KEEP THE MID/HIGH CHC POPS GOING THROUGH SUN. ALONG WITH THE COVERAGE QUESTIONS...THERE IS THE QUESTION OF STORM STRENGTH AND POTENTIAL FOR SEVERE WX. WITH THE NUMEROUS BOUNDARIES IN PLACE...THE UPPER SHORTWAVES COMING THROUGH AND DEEP MOISTURE IN PLACE...THE INGREDIENTS ARE THERE TO AT LEAST HAVE ISOLD SEVERE TSTMS. LOW TO MID LEVEL LAPSE RATES LOOK TO REMAIN STEEP AND LOW LEVEL JETTING AHEAD OF THE DEEP TROUGH MAY BE NEAR ENOUGH TO ALSO BE A PLAYER. SPC SWODY2 CURRENTLY HAS THE AREA UNDER A SEE TEXT...BUT IS RESERVING THE RIGHT TO UPGRADE LATER. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR SEVERE WX IN THE HWO. ONCE THIS STRONG TROF AXIS PUSHES OFFSHORE SUN NIGHT...ANOTHER DEEP LONGWAVE TROF AXIS WILL PUSH THROUGH THE SOUTHEAST STATES MON INTO MON NIGHT...KEEPING AT LEAST SLGT CHC POPS GOING FOR MON INTO MON NIGHT. THERE ARE SIGNALS OF VARYING STRENGTH OF THIS LAST TROUGH AMONG THE LONGER RANGE MODELS...SO AM HESITANT TO RAISE POPS ATTM. ONCE THIS TROUGH MOVES OFFSHORE...THEN SFC HIGH PRESSURE WITH WEAK UPPER LEVEL RIDGING WILL MOVE OVER THE AREA MAKING THE ONLY FEATURE FOR THE PROMOTION OF SHWRS/TSTMS THROUGH MIDWEEK THE DIURNAL SEABREEZE. THUS...HAVE TUNED POPS AS SUCH BY FOCUSING POPS MAINLY DURING THE AFTN AND EVE HOURS EACH DAY. TEMPS WILL GENERALLY RUN WITHIN A FEW DEGREES OF NORMAL EACH DAY THROUGH THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... CANNOT RULE OUT A SHOWER/THUNDERSTORM IN THE VICINITY OF EITHER TERMINAL THIS MORNING...DUE TO A WEAK SURFACE TROUGH AND AN UNSTABLE AIRMASS. HOWEVER...MOST CONVECTION WILL OCCUR THIS AFTERNOON/EARLY EVENING...AS THE SCENARIO APPEARS SIMILAR TO THAT OF THURSDAY AFTERNOON/EVENING. THUNDERSTORMS WILL INITIATE ALONG THE SEA BREEZE AND WILL MOVE TOWARD THE E/SE. 12Z TAFS CONTINUE TO INDICATE VCTS AT BOTH SITES DURING THE 16-23Z TIME FRAME. EITHER SITE COULD BE DIRECTLY IMPACTED BY THUNDERSTORMS...THUS EXPECT AMENDMENTS TODAY AS DICTATED BY NEAR TERM CONVECTIVE TRENDS. THEN...THE 12Z FORECAST INDICATES A TYPICAL DIURNAL DISSIPATION OF THUNDERSTORMS THIS EVENING. HOWEVER...00Z-06Z GUIDANCE HINTS AT CONVECTION PERSISTING INTO THE NIGHT...AND LATER FORECAST ADJUSTMENTS MAY BE REQUIRED. EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS MAY DEVELOP IN SHOWERS/THUNDERSTORMS SAT THROUGH SUN. MAINLY VFR CONDITIONS ARE EXPECTED EARLY NEXT WEEK. && .MARINE... S/SE WINDS MAY DIMINISH SOMEWHAT FOR A TIME THIS MORNING. THEN...SEA BREEZE ENHANCEMENT WILL INCREASE WINDS TO AROUND 15 KNOTS THIS AFTERNOON. A DIURNAL SURGE MAY PUSH S WINDS INTO THE 15-20 KT RANGE TONIGHT. SEAS WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH MAY REACH 4 FT BEYOND 20 NM OUT OVERNIGHT. A SERIES OF WEAK LOW PRESSURE SYSTEMS AND ASSOCIATED COLD FRONTS WILL PUSH THROUGH THE WATERS OVER THE WEEKEND THROUGH THE START OF NEXT WEEK. NONE LOOK IMPRESSIVE ENOUGH ATTM TO BRING WINDS AND/OR WAVES TO SCA LEVELS...BUT THERE WILL BE ENOUGH OF A SURGE LATE SAT THROUGH SAT EVE AS A LOW PRES CENTER MOVES NE AND BRINGS A FRONT INTO THE WATERS THAT WIND SPEEDS OVER THE OUTER GA WATERS MAY OCNLY REACH 20 KT. HOWEVER...THE PREVAILING SPEEDS WILL BE BELOW THAT LEVEL SO WILL CAP SPEEDS AT 15-20KT. THERE ALSO DOES NOT APPEAR TO BE ANY PROLONGED ONSHORE FETCHES TO ALLOW SEAS TO BUILD TO ANY GREAT DEGREE SO WILL CAP SEAS AT 5 FT. THIS SERIES OF DISTURBANCES WILL EVENTUALLY PUSH COMPLETELY AWAY FROM THE WATERS BY LATE MON NIGHT INTO TUE MORNING...ALLOWING HIGH PRES TO MOVE INTO THE WATERS. BOTH WINDS AND WAVES WILL GRADUALLY SUBSIDE BY THE MIDDLE OF NEXT WEEK IN RESPONSE TO THIS CHANGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 20, 4:22 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 AM EDT FRI JUN 20 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AS THE SEA BREEZE ADVANCES INLAND...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY THIS EVENING. AS THESE THUNDERSTORMS MOVE TOWARD THE EAST AND SOUTHEAST...A FEW MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL EXCEEDING ONE INCH IN DIAMETER...ESPECIALLY BETWEEN 2 PM AND 9 PM. ANY THUNDERSTORMS MAY ALSO PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY THROUGH SUNDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 20, 10:06 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1006 AM EDT FRI JUN 20 2008 SCZ043-048>050-201430- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 1006 AM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 1030 AM EDT... AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DALE...OR ABOUT 9 MILES NORTHEAST OF BEAUFORT...MOVING NORTHEAST AT 12 MPH. AREAS IN AND AROUND DALE AND GREEN POND WILL BE IMPACTED THROUGH 1030 AM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Special weather statement, Jun 20, 11:02 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EDT FRI JUN 20 2008 SCZ043-044-201600- DORCHESTER-INLAND COLLETON- 1102 AM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH NOON EDT... AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT 11 MILES SOUTHWEST OF SAINT GEORGE...MOVING NORTH AT 15 MPH. AREAS IN AND AROUND CANADYS...DORCHESTER...HARLEYVILLE... REEVESVILLE...RIDGEVILLE...SAINT GEORGE AND SMOAKS WILL BE IMPACTED THROUGH NOON EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Local storm report, Jun 20, 11:05 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL BENNETTS POINT 32.56N 80.45W
06/20/2008 E0.50 INCH COLLETON SC TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL.
&&
33Special weather statement, Jun 20, 11:13 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1113 AM EDT FRI JUN 20 2008 SCZ049-050-201600- CHARLESTON-COASTAL COLLETON- 1113 AM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND CHARLESTON COUNTY THROUGH NOON EDT... AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BENNETTS POINT... OR ABOUT 7 MILES NORTHWEST OF EDISTO BEACH...MOVING EAST AT 13 MPH. AREAS IN AND AROUND EDISTO ISLAND AND EDISTO BEACH WILL BE IMPACTED THROUGH NOON EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Local storm report, Jun 20, 11:24 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 AM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 8 SE YEMASSEE 32.61N 80.75W
06/19/2008 BEAUFORT SC NWS EMPLOYEE
NWS EMPLOYEE REPORTED TREE LIMBS DOWN ON RIVER ROAD
BETWEEN YEMASSEE AND ALT 17.
&&
REBSpecial weather statement, Jun 20, 11:38 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EDT FRI JUN 20 2008 SCZ049-050-201615- CHARLESTON-COASTAL COLLETON- 1138 AM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 1215 PM EDT... AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR EDISTO BEACH...OR ABOUT OVER EDISTO BEACH...MOVING EAST AT 10 MPH. AREAS IN AND AROUND EDISTO ISLAND AND EDISTO BEACH WILL BE IMPACTED THROUGH 1215 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:10 PM EDT | Special Marine Warning | CHS | 32 min | |
| Jun 20, 10:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 64 min |
| Jun 20, 11:35 AM EDT | Special Marine Warning | CHS | 55 min | |
| Jun 20, 12:26 PM EDT | Special Marine Warning | CHS | 50 min | |
| Jun 20, 12:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 49 min |
| Jun 20, 1:30 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 20, 1:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 51 min |
| Jun 20, 2:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 59 min |
| Jun 20, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jun 20, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 64 min |
| Jun 20, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 50 min |
| Jun 20, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 59 min |
| Jun 20, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 47 min |
| Jun 20, 4:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jun 20, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 56 min |
| Jun 20, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 20, 4:51 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Jun 20, 4:56 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 20, 5:02 PM EDT | Special Marine Warning | CHS | 58 min | |
| Jun 20, 5:18 PM EDT | Tornado Warning | CHS | Charleston | 27 min |
| Jun 20, 5:30 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 60 min |
| Jun 20, 5:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 20, 6:05 PM EDT | Flash Flood Warning | CHS | Charleston | 107 min |
| Jun 20, 6:26 PM EDT | Special Marine Warning | CHS | 94 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.